Methotrexate-induced pneumonitis in Crohn’s disease
Case report and review of the literature
Methotrexate (MTX) is a folate-antagonist used in several neoplastic and inflammatory diseases. Reports of pulmonary complications in patients given low-dose MTX therapy are increasing. Pulmonary toxicity from MTX has a variable fre- quency and can present with different forms. Most often MTX-induced pneumonia in patients affected by rheumatoid arthritis (RA) is reported. In this paper we describe a case of MTX-related pneumonitis in a relatively young woman affected by Crohn's disease who presented non-productive cough, fever and dyspnea on exer- cise. Chest X-ray demonstrated bilateral interstitial infil- trates and at computed tomography (CT) ground-glass opac- ities appeared in both lungs. At spirometry an obstructive defect was demonstrated. A rapid improvement of symptoms and the regression of radiographic and spirometric alter- ations was achieved through MTX withdrawal and the intro- duction of corticosteroid therapy.
- Abstract views: 88
- PDF: 57
- HTML: 22